Health Tips: Signs You’ve Taken Too Much Medication

August 30, 2010 0 Comments

Health For those of you who are undergoing treatment by regularly taking medication, you should still control and monitor the amount of medication you take. Because, instead of speeding up healing, taking too much medicine can be bad for your health. Before knowing what the bad effects are, you should check for signs that may appear if you take too much medication.

Signs you are taking too much medicine

1. Difficulty following the medication schedule

When there are too many medications to take, you may find it difficult to follow the rules and schedule for taking those medications. If this happens, you can be sure that you have entered a phase where the amount of medicine you are taking is too much.

For that, you should immediately talk to your doctor about which drugs should be taken and which can still be postponed. It is important that your doctor knows all the types of drugs you are taking, whether they are over-the-counter or over-the-counter medicines, prescription medicines, or herbal medicines.

The reason is, some types of drugs can cause drug interactions so it will not rule out the possibility of side effects.

2. New symptoms appear

One of the easiest signs to notice when someone is taking too much medication is that new symptoms appear that they may not have experienced before. This is further explained by dr. Nesochi Okeke-Igbokwe, an internal medicine specialist at NYU Langone Medical Center. According to him, taking drugs in large quantities can trigger the risk of drug interactions.

If this happens, it can result in the emergence of several symptoms such as feeling weak, decreased brain ability, digestive disorders, heart palpitations, and skin problems. However, these symptoms depend on what type of drug is taken together and cause a reaction.

The best solution, try to ask your doctor first before taking several prescribed drugs at the same time.

3. Have joint or muscle pain

Have you ever been regularly taking medication, did you feel joint and muscle pain? If so, be careful it could be a sign that you are taking too much medication. Dr. Barbara Bergin, an orthopedic surgeon in Texas, explains that the possible impact of taking too much medication is pain.

Generally, the source of this pain comes from arthritis, sprained joints, or muscle pain. However, other pains are not from joint and muscle problems. According to dr. Barbara Bergin, drugs that can cause this are cholesterol-lowering drugs (statin drugs ) and NSAIDs (non-steroidal anti-inflammatory drugs).

4. Having mental problems

Taking drugs over the limit not only affects your physical health but can also lead to mental and emotional problems.

According to dr. David Greuner, of NYC Surgical Associates, a common side effect of overdosing on prescription drugs is mood swings, feeling tired, and even chronic depression.

5. Wrong taking medicine

If you have taken too much medicine, you could be taking the wrong type of medicine. Well, if this happens, Karin Josephson, a pharmacist at Westfields Hospital and Clinic in Wisconsin, advises you to have a special drug storage area that comes with a daily medication list.

The goal is to check what drugs you should take every day, the daily schedule for taking medication, and the amount you have taken on that day, as well as to prevent interactions between several drugs that cannot be taken at the same time.

All medicines usually have instructions on when to take them so that it will be easier for you to adjust your drug consumption to your daily routine. It can also prevent you from taking medications you’ve taken previously.

Isn’t it dangerous if you take too many prescription drugs?

When you experience some of the signs mentioned above, don’t take them lightly. Because gradually can lead to health problems that will be very dangerous for the body. For example, problems arise with the liver, which plays a role in breaking down and changing chemicals in drugs, so that they can be used by the body effectively.

Not only that, according to dr. Paul McLaren, a psychiatrist at Priory’s New Wellbeing Center and medical director at Priory’s Hospital, constipation, sleep apnea, sexual dysfunction, and fertility problems are some of the health problems that are often associated with taking too many prescription drugs.

In the end, what is worrying is if prescription drugs start not reacting well in a person’s body, or in other words your body may be resistant (immune) to these drugs.